MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5092-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The echelon-14 micro catheter was returned for analysis.Upon visual inspection, no issues were found with the echelon-14 micro catheter hub or body.The echelon-14 micro catheter distal tip appeared to be shaped.The distal tip was found to be damaged.Upon further inspection there appeared to be a puncture at the distal marker band.The echelon-14 micro catheter was flushed, water exited from the puncture and the distal tip.One in house guidewire was hydrated and inserted into the echelon; no resistance was encountered.An in-house mandrel was unable to pass through the distal tip as it exited through the punctured location.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s reported event was confirmed, but the cause of the observed damage could not be determined.The customer does not have any information regarding puncture at the distal marker.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of coil resistance in the proximal section of an echelon catheter.Prior to resistance, the coil had been pushed from the introducer sheath smoothly.The devices had been prepared/flushed as indicated in the ifu.There were no related patient symptoms.The echelon catheter was returned and observed to have puncture damage.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8192831
Report Number2029214-2018-01088
Device Sequence Number11069017
Product Code KRA
UDI-Device Identifier00847536005983
UDI-Public00847536005983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Model Number105-5092-150
Device Lot NumberA659226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR